Generic selectors
Exact matches only
Search in title
Search in content
Post Type Selectors
Search in posts
Search in pages
Filter by Categories
Author Reply
Book Review
Brief Communication
Case Report
Case Series
Clinical Case Report
Clinicopathological Conference
Commentary
Corrigendum
Editorial
Editorial – World Kidney Day 2016
Editorial Commentary
Erratum
Foreward
Guidelines
Image in Nephrology
Images in Nephrology
Letter to Editor
Letter to the Editor
Letters to Editor
Literature Review
Notice of Retraction
Obituary
Original Article
Perspective
Research Letter
Retraction Notice
Review
Review Article
Short Review
Special Article
Special Feature
Special Feature - World Kidney Day
Systematic Review
Technical Note
Varia
Generic selectors
Exact matches only
Search in title
Search in content
Post Type Selectors
Search in posts
Search in pages
Filter by Categories
Author Reply
Book Review
Brief Communication
Case Report
Case Series
Clinical Case Report
Clinicopathological Conference
Commentary
Corrigendum
Editorial
Editorial – World Kidney Day 2016
Editorial Commentary
Erratum
Foreward
Guidelines
Image in Nephrology
Images in Nephrology
Letter to Editor
Letter to the Editor
Letters to Editor
Literature Review
Notice of Retraction
Obituary
Original Article
Perspective
Research Letter
Retraction Notice
Review
Review Article
Short Review
Special Article
Special Feature
Special Feature - World Kidney Day
Systematic Review
Technical Note
Varia
View/Download PDF

Translate this page into:

Letter to the Editor
34 (
2
); 207-207
doi:
10.4103/ijn.ijn_167_23

Symptomatic Bradycardia Post Rituximab Infusion

Department of Medicine, AIIMS, Bilaspur, Himachal Pradesh, India
Department of Cardiology, AIIMS, Bilaspur, Himachal Pradesh, India
Department of Nephrology, AIIMS, Bilaspur, Himachal Pradesh, India
Corresponding author: Dr. Ajay Jaryal, Department of Medicine, AIIMS, Bilaspur, Himachal Pradesh, India. E-mail: drajayjaryal@gmail.com
Licence
This is an open access journal, and articles are distributed under the terms of the Creative Commons Attribution-NonCommercial-ShareAlike 4.0 License, which allows others to remix, tweak, and build upon the work non-commercially, as long as appropriate credit is given and the new creations are licensed under the identical terms.

How to cite this article: Jaryal A, Sidhu NS, Vikrant S. Symptomatic Bradycardia Post Rituximab Infusion. Indian J Nephrol. 2024;34:207. doi: 10.4103/ijn.ijn_167_23

Dear Editor,

A 74-year-old male with Type 2 diabetes mellitus, hypertension, subclinical hypothyroidism, and nephrotic syndrome due to biopsy-proven membranous glomerulonephritis was admitted for the second dose of rituximab. He was being treated with dapagliflozin, metformin, telmisartan, amlodipine, moxonidine, diltiazem, torsemide, metoprolol, and sodium bicarbonate. He received 500 mg of rituximab with an uneventful course up to 12 hours after the completion of infusion. His heart rate (HR) varied from 62-72/minute, and systolic blood pressure (SBP) from 150 180 mmHg. However, 12 hours later the patient complained of dizziness, and his HR and SBP were recorded to be 40/minute and 80 mmHg respectively. An ECG revealed sinus bradycardia [Figure 1]. His electrolytes and troponins levels were normal. He was managed with IV fluid and injection Atropine 1.2 mg, which increased his HR to 50/minute. All his antihypertensive medications were stopped, and after 24 hours, his HR increased to 65–75/minute, and his BP also normalized. His 2D echocardiography showed concentric left ventricular hypertrophy, a sclerotic aortic valve without significant aortic stenosis or aortic regurgitation, and normal biventricular function.

Figure 1:
ECG showing sinus bradycardia.

Bradycardia has rarely been reported with rituximab, both in patients with normal and abnormal conduction systems.1 It is presumed to occur due to impairment of CD20 antigen, which functions as a calcium ion channel.2 Although our patient had multiple risk factors for bradycardia such as the use of diltiazem, metoprolol, moxonidine, and subclinical hypothyroidism, yet he had a consistently normal HR, and symptomatic bradycardia only occurred after rituximab infusion. According to Naranjo adverse drug reaction probability scale, our patient has a “possible” adverse drug reaction related to rituximab infusion.3 Overall, rituximab is not significantly associated with increased cardiotoxicity.4 Our case emphasizes the need for close monitoring of cardiac arrythmias during and after rituximab infusion.

Declaration of patient consent

The authors certify that they have obtained all appropriate patient consent.

Conflicts of interest

There are no conflicts of interest.

Financial support and sponsorship

Nil.

References

  1. , , . A case of irreversible bradycardia after rituximab therapy for diffuse large B-cell lymphoma. Cardiooncology. 2020;6:22. doi: 10.1186/s40959-020-00077-5
    [CrossRef] [PubMed] [Google Scholar]
  2. , , , . Rituximab-induced polymorphic ventricular tachycardia. Tex Heart Inst J. 2010;37:218-20.
    [Google Scholar]
  3. , , , , , , et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther. 1981;30:239-45.
    [CrossRef] [PubMed] [Google Scholar]
  4. , , , , , . Rituximab and cardiotoxiciy. J Am Coll Cardiol. 2013;61:E582. doi: 10.1016/S0735-1097(13)60582-3
    [CrossRef] [Google Scholar]

Fulltext Views
76

PDF downloads
51
View/Download PDF
Download Citations
BibTeX
RIS
Show Sections